Hail, Audrain
- When
- April 10, 1:15 AM CST
- Where
- Audrain County, Mexico
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.183, -91.900
The County Sheriff reported nickel size hail in Mexico.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 9, 2:40 PM CST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON APR 9 2001
ACTIVE PD BEGINS TNGT. WHILE ALL THE MDLS DIFFERING ON SOME OF THE
DETAILS...THEY ARE ALL CONVERGING ON A SIMILAR SOLN WITH WDSPRD
TSTRMS TNGT. EXACT MODE OF CONVECTIVE INITITATION IS THE GREATEST
UNCERTAINTY ATTM. PRESENT THOUGHTS ARE INITIAL DVLPMNT WL OCCUR NR
SFC LOW AND ALG WRM FNT FM SE IA INTO NRN IL. OTHER AREA ATTM
APPEARS TO BE IN ADVANCE OF THE CDFNT FM WEST OF SZL TWDS IRK WHERE
CU FIELD IS EXPANDING AND STLT SHWG SOME VERTICAL GROWTH. BLV
THINGS WL REALLY BLOW-UP IN THE 23-03Z TIME FRAME WHEN MOIST PLUME
ADVECTING NEWD FROM THE SOPLNS MOVS INTO THE AREA...LLJ BACKS A LTL
MORE AND INTENSIFIES AND LRG SCALE UVV INCRSS IN ASSOCN WITH PLAINS
SHRTWV. PWS FCST TO INCRS TO NRLY 1.5 IN LATER TNGT WITH K INDICES
IN THE LM30S IN ASSOCN WITH MID LVL MOIST PLUME...SIGNALLING GOOD
PCPN EFFICIENCY WITH CNVCTV CELLS. THE ETA FOR 3 CONSECUTIVE RUNS
HAS BEEN GENERATING AN EAST-WEST ORIENTED MESOSCALE BNDRY MOVG INTO
SRN SXNS OF THE CWFA OVERNIGHT WITH THE LLJ IMPINGING AND PROVIDING
STG LIFT ALG ITS WRN FLANK. AGAIN WHILE THE EXACT LCTN MAY NOT BE
CORRECT...IT IS GIVING A STG SIGNAL FOR A REGENERATIVE EVENT WITH
WEST-EAST TRAINING AND HVY RAFL POTNTL. IF I HAD TO VENTURE A GUESS
RGT NOW THE PRIME FOCUS WUD SEEM TO LIE BTWN COU-STL AFT MID.
CONSIDERING ABV AND WITH FFG VALUES MOST LCTNS AOB 2 IN/3H WL ISSUE
A FLASH FLOOD WATCH TNGT FOR ALL BUT SRN SXNS. WL KP THE WATCH GOING
THRU TMW MRNG IN THE I-70 COORIDOOR AS THINGS MAY STILL BE GOING
GOOD THRU 15Z OR SO. BY LATE MRNG THINK THERE WL BE SOME DOWNTIME
BFR LLJ BACKS ARND TO MORE SLY AND THE FOCUS SHIFTS UP ALG AND NORTH
OF THE FNT AND ANY LINGERING RESIDUAL BNDRYS. THIS WUD BE LATE TUE
AFT INTO TUE NGT. WL PROBABLY BE SOME HVY RN POTNTL TMW NGT AS
WELL. AVN ONCE AGAIN RMNS FURTHER SOUTH WITH THE FNT AND HV TENDED
TO COMPROMISE BTWN IT AND THE MORE NRN ETA/NGM WITH BNDRY WAVERING A
BIT NORTH OF I-70. FINAL ROUNDS OF STRMS ON WED WITH EJECTING UPR
LOW/TROF AND ASSOCD PAC CDFNT/DRLYN.
.STL...FFA TNGT NE MO/WC IL
FFA TNGT AND TUE MRNG FOR CNTRL/EAST CNTRL MO AND SW IL
GLASSILZ058-095>098-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 100430- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 1040 PM CDT MON APR 9 2001 A PORTION OF SEVERE THUNDERSTORM WATCH NUNBER 104 WAS CANCELED. COUNTIES NO LONGER UNDER A SEVERE THUNDER STORM WATCH INCLUDE...IN MISSOURI...KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...PIKE.. .AUDRIAN...BOONE...CALLAWAY...MONTGOMERY...WARREN...AND GASCONADE. IN ILLINOIS...ADAMAS...PIKE...GREENE...CALHOUN. THE THUNDERSTORMS WHICH HAD PRODUCED LARGE HAIL...STRONG WIND AND HEAVY RAIN HAVE MOVED TO THE SOUTHEAST AND WILL BE AFFECTING PORTIONS OF SOUTHEAST MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS THROUGH 2 AM.
ILZ059-060-064-065-069-070-074-079-099>102-MOZ061>065-072>075-100630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1150 PM CDT MON APR 9 2001 SEVERE THUNDERSTORM WATCHES 112 AND 114 HAVE BEEN CANCELLED FOR THE REMAINDER OF THE ST LOUIS FORECAST AREA. MISSOURI COUNTIES WHICH ARE NO LONGER LONGER AFFECTED BY THE WATCHES...ST CHARLES...FRANKLIN...CRAWFORD...WASHINGTON...ST FRANCOIS...STE GENEVIEVE...JEFFERSON...ST LOUIS...AND ST. LOUIS CITY. IN ILLINOIS...RANDOLPH...MONROE...ST CLAIR...MADISON...JERSEY... MACOUPIN...MONTGOMERY...BOND...CLINTON...WASHINGTON...MARION...AND FAYETTE. THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...HOWEVER...WIDE SPREAD SEVERE WEATHER IS NO LONGER EXPECTED WITH THESE STORMS. A FLASH FLOOD WATCH CONTINUES OVERNIGHT FOR PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WESTERN ILLINOIS.
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT MON APR 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
850 PM UNION MO 0.75 INCH HAIL
04/09/01 FRANKLIN REPORTED BY COUNTY
SHERIFF
854 PM 3N UNION MO 0.88 INCH HAIL
04/09/01 FRANKLIN REPORTED BY SPOTTER
904 PM BLAND MO 1.25 INCH HAIL
04/09/01 GASCONADE REPORTED BY SHERIFF
905 PM 5W SWISS MO WIND DAMAGE
04/09/01 GASCONADE TREES DOWNED.
915 PM WILDWOOD MO 0.88 INCH HAIL
04/09/01 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.
925 PM VANDALIA MO 1.00 INCH HAIL
04/09/01 AUDRAIN REPORTED BY VANDALIA
POLICE.
925 PM BEAUFORT MO 1.00 INCH HAIL
04/09/01 FRANKLIN REPORTED BY FRANKLIN
COUNTY SHERIFFS
DEPARTMENT.
937 PM UNION MO WIND DAMAGE
04/09/01 FRANKLIN ROOF BLOWN OFF A
BUILDING. REPORTED BY
AMATEUR RADIO OPERATOR.
940 PM 4NW UNION MO 1.75 INCH HAIL
04/09/01 FRANKLIN REPORTED BY FRANKLIN
COUNTY SHERIFFS
DEPARTMENT.
945 PM 2E BOWLING GREEN MO WIND DAMAGE
04/09/01 PIKE TREES DOWNED.
949 PM BRIDGETON MO 0.75 INCH HAIL
04/09/01 ST LOUIS REPORTED BY MISSOURI
HIGHWAY PATROL.
1000 PM MANCHESTER MO 1.00 INCH HAIL
04/09/01 ST LOUIS REPORTED BY AMATEUR RADIO
OPERATOR.
1002 PM VALLEY PARK MO 1.00 INCH HAIL
04/09/01 ST LOUIS REPORTED BY AMATEUR RADIO
OPERATOR.
1005 PM DES PERES MO 0.75 INCH HAIL
04/09/01 ST LOUIS REPORTED BY MISSOURI
HIGHWAY PATROL.
1009 PM GODFREY IL 0.88 INCH HAIL
04/09/01 MADISON REPORTED BY AMATEUR RADIO
OPERATOR.
1015 PM SAPPINGTON MO 0.75 INCH HAIL
04/09/01 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.
1035 PM RICHWOODS MO 1.00 INCH HAIL
04/09/01 WASHINGTON REPORTED BY AMATEUR RADIO
OPERATOR.
1042 PM DE SOTO MO 0.75 INCH HAIL
04/09/01 JEFFERSON REPORTED BY AMATEUR RADIO
OPERATOR."
1045 PM FESTUS MO 0.75 INCH HAIL
04/09/01 JEFFERSON REPORTED BY AMATEUR RADIO
OPERATOR.
ADDED TOWN NAME TO 940 PM REPORTThe St Louis radar (KLSX), 118 km away, was scanning. The volume nearest the first event began at 07:16 UTC.
1 hail. Local standard time, as filed.
The County Sheriff reported nickel size hail in Mexico.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243926.